If you haven't heard about or been offered Molly, you probably will be in the near future. Molly may sound like an innocent enough name, something light and not harmful. However, the dangers of Molly are becoming more evident every day. Molly use is becoming more widespread and is cheap and easily available to teens. It is a dangerous drug. Everyone should be aware of, and know the potential bad effects this drug has.
Molly is the street name for the drug MDMA, the main ingredient in Ecstasy. It acts as a stimulant and a psychedelic. MDMA became popular as the drug of choice among ravers at underground nightclubs in the early 1990s. Its popularity dwindled for several years because the drug was frequently mixed with other chemicals and passed off as ecstasy. The user was never quite sure what they were getting or what their reaction would be. With a little bit of marketing MDMA has made a big comeback in the last few years and goes by the innocent sounding name "Molly." The belief among users is that Molly is the form of pure MDMA because it comes in the form of crystals or powder (as opposed to pills). It is chemically the same thing as MDMA but because of its new presentation there is the false belief that it is pure and therefore you know for sure what you have and can measure out accurate doses. The reality is that the powder form makes it much easier to mix other drugs.
There are even some researchers that believe Molly is not really even a form of Ecstasy. Here are some of the other explanations;
•Molly is not pure ecstasy. It's not even an amphetamine. It is the synthetic designer drug 3-Trifluoromethylphenylpiper-azine Monohydrochloride or TFMPP for short.
•Substances and drugs like MDPV (Bath Salts, Methylone (synthetic stimulant), Mephedrone (synthetic stimulant) and Butylone (psychoactive/stimulant) are often sold as Molly.
•Some researchers consider Molly to be the chemical 6-APB, or Benzo (combination amphetamine/psychoactive agent.)
•Molly is a mixture of plant fertilizer out of China, New Zealand or Australia
•It is powder laced with everything from caffeine to methamphetamine.
Molly produces a sense of euphoria by flooding the users' brains with neurotransmitters serotonin, norepinephrine and dopamine, making them feel elated, empathic and full of energy. Serotonin also triggers the release of the hormones oxytocin and vasopressin, which play important roles in love, trust, sexual arousal, and other social experiences. This may account for the characteristic feelings of emotional closeness and empathy produced by the drug.
The surge of serotonin caused by taking MDMA depletes the brain of this vital chemical. This can cause negative aftereffects—including confusion, depression, sleep problems, drug craving, and anxiety. A slang term given to the depressive period following MDMA consumption is Tuesday Blues (or "Suicide Tuesday".) It refers to the low mood that can be experienced midweek by depleted serotonin levels following MDMA use the previous Friday or Saturday. The weekend is when the drug is most likely to be consumed.
The increase in the antidiuretic hormone vasopressin can lead to water intoxication or hypernatremia where the body accumulates water faster than it can be excreted. As a result there is an electrolyte disturbance where the sodium concentrations are lower than normal. This can lead to serious medical complications.
In high doses, MDMA can interfere with the body's ability to regulate temperature. This is especially true in crowed dance clubs where the combination of "crowd heat," prolonged dance movement and Molly combine to cause a sharp increase in body temperature (hyperthermia) which can result in liver, kidney, or cardiovascular system failure or even death. When the body reaches a temperature of 107 degrees (40 C) a person's organs will begin shutting down. Mild Hyperthermia and/or dehydration can occur from dancing too long, and users may recover with administration of fluids and rest in a cooler environment. However, if you are with someone who has taken Molly and he/she expresses concern about how hot they feel, or if their body temperature is still rising even when they have stopped dancing and are in a cooler environment, and their skin is hot and dry to the touch, then they may be developing more dangerous drug-induced hyperthermia, should be taken to a medical professional immediately.
Molly has a pretty name and may sound innocent………..but it is not.